MAUDE Adverse Event Report: ETHICON INC. GUT CHR UD 36IN 0 S/A CT-1; SUTURE, ABSORBABLE, NATURAL

ETHICON INC. GUT CHR UD 36IN 0 S/A CT-1; SUTURE, ABSORBABLE, NATURAL
Model Number 924H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/16/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint #: (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.(b)(4).Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.What instruments were used to grasp the needle? where was the needle grasped during use? was the needle piece retrieved during the same procedure? were there any unexpected outcomes or complications as a result of the prolonged surgery time? was the patient treatment altered in anyway due to the prolonged surgery time? if yes, please explain.Was the post-operative care changed due to this event? please specify.Patients current status?.
 
Event or Problem Description
It was reported that a patient underwent a c-section on (b)(6) 2022 and suture was used.The needle broke off and fell into the patient.After a one hour delay and an x-ray it was located and retrieved from the uterus.The case was completed with no patient consequences.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information was requested, and the following was obtained: what instruments were used to grasp the needle? needle driver and russian forceps where was the needle grasped during use? at the midpoint.Was the needle piece retrieved during the same procedure? yes, after approx.1 hour.Were there any unexpected outcomes or complications as a result of the prolonged surgery time? yes, the patient experienced an intrapartum hemorrhage.Was the patient's treatment altered in anyway due to the prolonged surgery time? if yes, please explain.Yes, patient needed several uterotonic medications.Was the postoperative care changed due to this event? please specify.Yes, patient required a massive transfusion protocol immediately postop.Patient¿s current status? excellent.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a followup report will be filed as appropriate.Corrected information: b 1.Is adverse event, b 2.Is required intervention.

Brand Name
GUT CHR UD 36IN 0 S/A CT-1
Common Device Name
SUTURE, ABSORBABLE, NATURAL
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key15714194
Report Number2210968-2022-09034
Device Sequence Number6600943
Product Code GAL
UDI-Device Identifier10705031022768
UDI-Public10705031022768
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number924H
Device Catalogue Number924H
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/25/2022
Supplement Date Received by Manufacturer11/10/2022
Initial Report FDA Received Date11/02/2022
Supplement Report FDA Received Date12/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown